Alert archive / Montana / High Wind Warnings in 2020

High Wind Warning 14, NWS Great Falls, MT

October 15, 2020

NWS Great Falls, MT issued this high wind warning at Oct 15, 2020, 2:16 PM MDT. It took effect at Oct 16, 2020, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2020, 2:16 PM MDT (20:16 UTC)
In effect from
Oct 16, 2020, 6:00 AM MDT
Expired
Oct 16, 2020, 9:00 PM MDT
In force
15 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

073 
WWUS75 KTFX 152016
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
216 PM MDT Thu Oct 15 2020

MTZ009-010-048-160830-
/O.UPG.KTFX.HW.A.0015.201016T1200Z-201017T0300Z/
/O.NEW.KTFX.HW.W.0014.201016T1200Z-201017T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
216 PM MDT Thu Oct 15 2020

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT FRIDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 80 mph 
  expected.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier and 
  Southern Rocky Mountain Front.

* WHEN...From 6 AM to 9 PM MDT Friday.

* IMPACTS...Strong winds could blow down trees and power lines. 
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest westerly winds are expected
  to occur from the mid-morning through the afternoon hours on
  Friday, with a gradual reduction into the evening hours. A 
  strong cold front moving south from Canada during the evening 
  hours on Friday will then switch winds to the north, with the 
  potential for additional strong wind gusts..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ012-013-044-046-049-050-160830-
/O.UPG.KTFX.HW.A.0015.201016T1500Z-201017T0300Z/
/O.NEW.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/
Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, 
Fairfield, Dutton, Raynesford, Stanford, and Hobson
216 PM MDT Thu Oct 15 2020

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Cascade, Chouteau, Toole, Eastern Pondera, Eastern 
  Teton and Judith Basin.

* WHEN...From 9 AM to 9 PM MDT Friday.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest westerly winds are expected
  to occur during the afternoon hours on Friday, with a gradual
  reduction into the evening hours. A strong cold front moving
  south from Canada during the evening hours on Friday will then
  switch winds to the north, with the potential for additional
  strong wind gusts..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ051-160830-
/O.CON.KTFX.HW.A.0015.201016T1500Z-201017T0300Z/
Fergus-
Including Lewistown, Winifred, Lewistown Divide, and Grass Range
216 PM MDT Thu Oct 15 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT...West winds 25 to 35 mph, with gusts up to 60 mph, are 
  possible.

* WHERE... Fergus County.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Strong winds could damage trees and property as well 
  as blow around loose or unsecured objects. Strong cross-winds 
  could make travel difficult for high profile vehicles and 
  those towing trailers.

* ADDITIONAL DETAILS...The strongest westerly winds are expected 
  to occur during the afternoon hours on Friday, with a gradual 
  reduction into the evening hours. A strong cold front moving 
  south from Canada during the evening hours on Friday will then 
  switch winds to the north, with the potential for additional 
  strong wind gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&


$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
5 follow-up statements
753 
WWUS75 KTFX 152252
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
452 PM MDT Thu Oct 15 2020

MTZ051-161100-
/O.UPG.KTFX.HW.A.0015.201016T1500Z-201017T0300Z/
/O.EXA.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/
Fergus-
Including Lewistown, Winifred, Lewistown Divide, and Grass Range
452 PM MDT Thu Oct 15 2020

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts near 60 mph expected.

* WHERE...Fergus.

* WHEN...From 9 AM to 9 PM MDT Friday.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ014-161100-
/O.EXA.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/
Central and Southern Lewis and Clark-
Including Flesher Pass and Rogers Pass
452 PM MDT Thu Oct 15 2020

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY...

* WHAT...West winds 30 to 40 mph, with gusts near 60 mph 
  expected.

* WHERE...Central and Southern Lewis and Clark.

* WHEN...From 9 AM to 9 PM MDT Friday.

* IMPACTS...Gusty winds could blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ009-010-048-161100-
/O.CON.KTFX.HW.W.0014.201016T1200Z-201017T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
452 PM MDT Thu Oct 15 2020

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 6 AM TO 9 PM MDT FRIDAY...

* WHAT...West winds 35 to 45 mph, with gusts near 65 mph expected.
  Isolated gusts near 80 mph are possible in the wind prone areas.

* WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain 
  Front and Eastern Glacier.

* WHEN...From 6 AM to 9 PM MDT Friday.

* IMPACTS...Strong winds could blow down trees and power lines. 
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* IMPACTS...Gusty winds could blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ012-013-044-046-049-050-161100-
/O.CON.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/
Cascade-Chouteau-Toole-Eastern Pondera-Eastern Teton-Judith Basin-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Brady, Conrad, 
Fairfield, Dutton, Raynesford, Stanford, and Hobson
452 PM MDT Thu Oct 15 2020

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 9 AM TO 9 PM MDT FRIDAY...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph 
  expected.

* WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, 
  Cascade and Chouteau.

* WHEN...From 9 AM to 9 PM MDT Friday.

* IMPACTS...Gusty winds could blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
435 
WWUS75 KTFX 152349
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
549 PM MDT Thu Oct 15 2020

MTZ009-010-048-161200-
/O.CON.KTFX.HW.W.0014.201016T1200Z-201017T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
549 PM MDT Thu Oct 15 2020

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 6 AM TO 9 PM MDT FRIDAY...

* WHAT...West winds 35 to 45 mph, with gusts near 65 mph expected.
  Isolated gusts near 80 mph are possible in the wind prone areas.

* WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain 
  Front and Eastern Glacier.

* WHEN...From 6 AM to 9 PM MDT Friday.

* IMPACTS...Strong winds could blow down trees and power lines. 
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* IMPACTS...Gusty winds could blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ012>014-044-046-049>051-161200-
/O.CON.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/
Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Eastern Pondera-Eastern Teton-Judith Basin-Fergus-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Flesher Pass, Rogers Pass, 
Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, 
Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, 
and Grass Range
549 PM MDT Thu Oct 15 2020

...HIGH WIND WARNING REMAINS IN EFFECT
FROM 9 AM TO 9 PM MDT FRIDAY...

* WHAT...Southwest winds 30 to 40 mph, with gusts near 60 mph 
  expected.

* WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, 
  Cascade and Chouteau.

* WHEN...From 9 AM to 9 PM MDT Friday.

* IMPACTS...Gusty winds could blow down tree limbs. A few power 
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
190 
WWUS75 KTFX 160949
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
349 AM MDT Fri Oct 16 2020

MTZ009-010-048-162200-
/O.CON.KTFX.HW.W.0014.201016T1200Z-201017T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
349 AM MDT Fri Oct 16 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected.
  Isolated gusts to 90 mph are possible in areas west of Browning
  to to Bynum. 

* WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain 
  Front and Eastern Glacier.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Strong winds could blow down trees, and power lines. A
  few power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation&&

$$

MTZ012>014-044-046-049>051-162200-
/O.CON.KTFX.HW.W.0014.201016T1500Z-201017T0300Z/
Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Eastern Pondera-Eastern Teton-Judith Basin-Fergus-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Flesher Pass, Rogers Pass, 
Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, 
Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, 
and Grass Range
349 AM MDT Fri Oct 16 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, 
  Cascade, Chouteau, Central and Southern Lewis and Clark and 
  Fergus.

* WHEN...From 9 AM this morning to 9 PM MDT this evening.

* IMPACTS...Strong winds could blow down trees, and power lines. A
  few power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest 
updates on this situation.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
683 
WWUS75 KTFX 162036
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
236 PM MDT Fri Oct 16 2020

MTZ009-010-048-170300-
/O.CON.KTFX.HW.W.0014.000000T0000Z-201017T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
236 PM MDT Fri Oct 16 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph 
  occurring.

* WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain 
  Front and Eastern Glacier.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use caution if you must drive.

&&

$$

MTZ012>014-044-046-049>051-170300-
/O.CON.KTFX.HW.W.0014.000000T0000Z-201017T0300Z/
Cascade-Chouteau-Central and Southern Lewis and Clark-Toole-
Eastern Pondera-Eastern Teton-Judith Basin-Fergus-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Flesher Pass, Rogers Pass, 
Shelby, Sunburst, Brady, Conrad, Fairfield, Dutton, Raynesford, 
Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, 
and Grass Range
236 PM MDT Fri Oct 16 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  occurring.

* WHERE...Eastern Teton, Judith Basin, Eastern Pondera, Toole, 
  Cascade, Chouteau, Central and Southern Lewis and Clark and 
  Fergus.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. Use caution if you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
230 
WWUS75 KTFX 170303
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
903 PM MDT Fri Oct 16 2020

MTZ009-010-012>014-044-046-048>051-170415-
/O.EXP.KTFX.HW.W.0014.000000T0000Z-201017T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau-
Central and Southern Lewis and Clark-Toole-Eastern Pondera-
Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus-
903 PM MDT Fri Oct 16 2020

...HIGH WIND WARNING HAS EXPIRED...

Very strong winds have ended across the area. However, gusty winds
will persist through midnight, especially behind the cold front,
where northwest to north winds gusting over 35 miles per hour are
possible.

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 15, 11:40 AM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, Oct 15, 11:40 AM MDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1140 AM MDT Thu Oct 15 2020

Updated Aviation Section.

.UPDATE...
Biggest thing this morning has been the development of a
persistent band of snow over Western Montana that is sitting over
Homestake Pass. Given the reports of heavy snow and subsequent
spin outs, we have issued a Winter Weather Advisory for this area.
The band may continue towards Bozeman, but radar and webcams
indicate that the band isn't creating major impacts in our area
east of around Whitehall. We'll keep watching this band for areas
of impactful weather, but it should begin to weaken over the next
few hours.

&&

.SYNOPSIS...

Another period of strong winds is expected on Friday across the
northern two thirds of Central Montana before a cold front ushers
in much colder air for the weekend. Accumulating snow is becoming
increasingly likely at all elevations through the weekend, which
could result in difficult travel on some roadways.

&&

.AVIATION...
1140 AM MDT Thu Oct 15 2020 (15/18Z TAF Period)

Some lingering rain and snow showers are possible across portions of
Southwest and Central Montana through early this afternoon, with
decreasing chances thereafter. While VFR conditions are primarily
expected across the region, CIGS could lower to near-MVFR/MVFR in
areas of precipitation. Gusty west to northwest winds are expected
across Southwest and portions of Central Montana through later this
afternoon, as an upper level disturbance moves over the Northern
Rockies. Finally, mountains will periodically be obscured throughout
the period.

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 440 AM MDT Thu Oct 15 2020/

Today through Saturday...Confidence continues to grow that a strong
cold front will usher in winter-like conditions to the Northern
Rockies to end the work week and into the first half of the weekend.

Moist northwesterly flow aloft and a weak disturbance moving
southeast within the flow over Southwest and Central Montana,
combined with lingering frontogenetic forcing draped across the
region will help to support the chance for morning snow and
afternoon rain/snow south of a Great Falls to Lewistown line and
north of a Dillon to Big Sky line. Snow accumulations at lower
elevations would be on the light side through the afternoon, with
several inches of snow possible in the Madison and Gallatin
Ranges.

Focus then shifts to the day on Friday and the potential for high
winds. Pressure gradient along the Rocky Mountain Front will
strengthen rapidly Friday morning as a surface low develops over
Southern Alberta and high pressure remains in place west of the
divide, albeit weakening (surface high) through the day. At the
same time strong H700 winds ahead of the next disturbance will
begin to overspread North Central and Central Montana, with these
H700 winds peaking at 55-85kts during the afternoon hours on
Friday, which combined with diurnal mixing should result in
surface winds gusts upwards of 65 mph over portions of the plains
and isolated wind gusts up to 80 mph in wind prone areas along the
immediate Rocky Mountain Front. Have therefore expand the
previous High Wind Watch to encompass a larger portion of the
plains of Central and North Central Montana to now include Toole,
Eastern Pondera, Eastern Teton, Cascade, Chouteau, Judith Basin,
and Fergus counties.

As the surface low deepens and moves southeast Friday night from
Southern Alberta and into the Dakotas it will drag a strong/potent
cold front south across North Central and Central Montana. 3hr
pressure rises on the order of 10mb to nearly 15mb are possible
following the passage of the cold front, which combined with H850
flow of 25-35kts will lead to blustery-to-strong north winds. While
the High Wind Watch is currently scheduled to end prior to the cold
fronts passage, it may need to be extended in time and further areal
extent across North Central Montana as north winds could gust
upwards of 50 to 60 mph along and behind the front (especially in
north wind prone areas... i.e. Judith Basin/Fergus counties). Also
accompanying the cold front will be rapidly falling temperatures and
precipitation. While precipitation could initially be in the form of
rain, a complete changeover to snow is expected within 1-2hrs
(possibly even sooner) of onset. Wet road surfaces and the
rapidly falling temperatures will help to set the stage for flash
freeze conditions Friday night and into Saturday morning. As the
cold front interacts with the Continental Divide and Central
Montana mountains Friday night and into the day on Saturday,
expect precipitation to back-build off of the mountains for a
period of time as stability increases aloft. Snow will continue to
spread south across the remainder of Central and most of
Southwest Montana through the day, resulting in accumulating snow
at all elevations. High temperatures on Saturday will likely be
reached during the morning hours across North Central and Central
Montana, and late morning/early afternoon across Southwest
Montana. The combination of a flash freeze and snow accumulations
of up to 6" at elevations below 5000ft and in excess of 6" above
5000ft has resulted in the issuance of a Winter Storm Watch for
most of the CWA excluding Liberty, Hill, Blaine, Beaverhead, and
Madison counties from Friday night through Saturday afternoon. -
Moldan

Saturday night through next Thursday...The main message for later
this weekend into next week is the increasing confidence in
continued cold conditions with additional rounds of snow likely.
Models continue to come into better agreement on large scale upper
level troughing being centered farther west across Canada into at
least early next week with several shortwave disturbances to rotate
through the region, each bringing a period of widespread light
snowfall and reinforcing the cold airmass over the area, especially
across the plains. A short break between disturbances is expected
Saturday night with at least partial clearing and fresh snow-cover
over northern areas allowing temperatures to fall to the single
digits and teens above zero. Clouds and light snow or flurries look
to linger through Saturday night across SW MT, keeping temperatures
a bit warmer there. Light snow is likely to increase again across
most of the area on Sunday as the next disturbance moves in from the
west. While there is still a good deal of uncertainty with the
timing/track of the next series of disturbances and resulting snow
amounts Sunday and Monday, colder air and ground temperatures in
place will make snow accumulation more efficient, including on road
surfaces. Wind does not appear to be a significant factor at this
point during the Sunday through Monday period for most areas. Colder
than average and unsettled conditions look to persist through much
of next week with some moderation to temperatures possible Tuesday
before another shortwave disturbance potentially moves across the
area around the middle of next week. Hoenisch

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  48  34  59  23 /  20  20  40  90
CTB  45  31  53  19 /  10  30  50  80
HLN  50  36  61  33 /  30  10  30  90
BZN  48  22  62  33 /  40  10  20  80
WYS  42  19  46  32 /  20  10  20  60
DLN  47  25  60  39 /  10   0  10  40
HVR  47  31  52  22 /  10  40  70  70
LWT  43  30  54  23 /  20  30  60  90

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Friday evening through Saturday
afternoon Cascade...Chouteau...Eastern Glacier...Eastern
Pondera...Eastern Teton...Fergus...Judith Basin...Meagher...
Northern Rocky Mountain Front...Southern Rocky Mountain Front...
Toole.

Winter Storm Watch from late Friday night through Saturday
afternoon Broadwater...Central and Southern Lewis and Clark...
Gallatin...Jefferson.

High Wind Watch from Friday morning through Friday evening
Cascade...Chouteau...Eastern Pondera...Eastern Teton...Fergus...
Judith Basin...Toole.

Winter Weather Advisory until 11 AM MDT this morning above 5000
feet for Jefferson.

High Wind Watch from Friday morning through Friday evening
Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Oct 15, 10:15 AM MDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1015 AM MDT THU OCT 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     HEAVY SNOW       2 W WHITEHALL           45.87N 112.14W
10/15/2020  E4.8 INCH        JEFFERSON          MT   TRAINED SPOTTER

            SPOTTER ESTIMATED 4.5-5 OF SNOW FELL
            OVERNIGHT AND INTO THIS MORNING.

&&

ML

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:55 AM MDTWinter Storm WatchTFX25 hr
Oct 15, 6:44 AM MDTWinter Weather AdvisoryTFX4 hr

Nearby

High Wind Warnings in Montana, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.